Alert archive / California / Small Craft Advisories in 2012

Small Craft Advisory 114, NWS Los Angeles, CA

October 26, 2012

NWS Los Angeles, CA issued this small craft advisory at Oct 26, 2012, 2:44 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2012, 2:44 AM PDT (09:44 UTC)
Expired
Oct 27, 2012, 2:30 PM PDT
In force
36 hr
Issued by
NWS Los Angeles, CA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 1:00 PM PDT, 13 hours 44 minutes earlier.

Area forecast discussion, Oct 25, 1:00 PM PDT, 13 hours 44 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
100 PM PDT THU OCT 25 2012

.SYNOPSIS...
GUSTY OFFSHORE SANTA ANA WINDS WILL INCREASE THIS EVENING AND
CONTINUE THROUGH THE DAY ON FRIDAY...WITH PARTS OF VENTURA AND LOS
ANGELES COUNTIES HAVING THE STRONGEST WINDS. THIS WILL PRODUCE ABOVE
NORMAL TEMPERATURES AND VERY DRY CONDITIONS FOR MUCH OF THE AREA
THROUGH THE WEEKEND. A COOLING TREND IS THEN EXPECTED INTO EARLY
NEXT WEEK AS WINDS BECOME ONSHORE AGAIN.

&&

.SHORT TERM (TODAY-SUN)...
NORTHERLY WINDS BLEW THROUGH THE REGION TODAY AS FORECAST AND
PROVIDED A GOOD INDICATOR THAT THE FORECAST IS ON TRACK WITH BOTH
TIMING AND STRENGTH OF THE STRONG WINDS.  A WIND ADVISORY WAS ADDED
LAST NIGHT FOR THE LOS ANGELES COUNTY COAST AND DOWNTOWN AREA AND
WINDS THERE NIPPED THE CRITERIA DURING THE MID-MORNING PERIOD.

WIND DIRECTION WILL SHIFT TONIGHT TO A MORE NORTH-NORTHEASTERLY FLOW
WHICH SHOULD INITIALLY PROVIDE STRONG WINDS TO THE SANTA BARBARA
SOUTH COAST ESPECIALLY IN THE MONTECITO AREA.  GUSTS LAST NIGHT WERE
A BIT GENTLER THAN FORECAST... NEAR 40 MPH RATHER THAN NEAR 50
MPH... BUT AS THE WINDS MAKE THE SHIFT THERE SHOULD BE SOME STRONGER
WINDS TONIGHT.  WILL BE ADDING A WIND ADVISORY TO THE LOS ANGELES
COUNTY COAST AND DOWNTOWN ZONE AGAIN FOR TONIGHT AS WELL AS FOR THE
VENTURA COUNTY COAST.  OTHERWISE... ALL LUKS GUD FOR THE FORECAST
AND WARNING PACKAGE AS HAS BEEN PROJECTED SINCE YESTERDAY.  THE
STRONGEST WINDS WILL COME TONIGHT AND EARLY FRIDAY... WITH THE MOST
IMPACTED AREA BEING EASTERN VENTURA AND WESTERN LOS ANGELES
COUNTIES.  THE MOUNTAINS WILL BEAR THE BIGGEST BRUNT OF THE HIGH
WINDS INCLUDING THE SANTA MONICA MOUNTAINS OF LOS ANGELES COUNTY.
THE INTERSTATE 5 AND HIGHWAY 14 CORRIDORS WILL ALSO BE VERY WINDY
WITH STRONG GUSTS WHICH MAY MAKE TRAVEL DIFFICULT FOR HIGH PROFILE
VEHICLES IN PARTICULAR BUT EVEN PASSENGER VEHICLES WILL BOUNCE
AROUND.

WINDS WILL PEAK FRIDAY MORNING THEN DIMINISH BUT WILL REMAIN
ELEVATED WITH STRONG GUSTS INTO THE EVENING.  WIND SPEEDS ARE
EXPECTED TO DROP BELOW WARNING CRITERIA BY LATE ON FRIDAY BUT IT IS
LIKELY THAT THEY WILL NOT DROP BELOW ADVISORY LEVELS UNTIL SATURDAY.

TEMPERATURES WILL BE ABOVE NORMAL FOR MOST AREAS... ESPECIALLY THOSE
MOST IMPACTED BY THE WINDS.  OVERNIGHT MINIMUM TEMPERATURES IN
PARTICULAR WILL BE TOASTY FOR LOCATIONS THAT WOULD TYPICALLY BE
COOLED BY ONSHORE FLOW.  BOTH AFTERNOON AND OVERNIGHT TEMPERATURES
SHUD RETURN TO NEAR NORMAL BY SUNDAY.

.LONG TERM (MON-THU)... A RIDGE WILL SLOWLY BEGIN TO SHIFT OVER THE
AREA ON SUNDAY AND MONDAY.  A LOW PRESSURE SYSTEM ATTEMPTS TO MOVE
TOWARD THE PACIFIC COAST IN THE TUESDAY/WEDNESDAY TIMEFRAME BUT IT
MAY BE SHUNTED OFF TO THE NORTH WITH WEAK INFLUENCE TO THE
SOUTHLAND. THE IMPACT TO THE LOCAL REGION IS THAT WEAK OFFSHORE FLOW
WILL REMAIN ON SUNDAY WITH ONSHORE FLOW GRADUALLY RETURNING MONDAY
THROUGH WEDNESDAY.  TEMPERATURES SHOULD COOL THROUGH THE PERIOD.

&&

.AVIATION...25/1800Z.

MID/UPPER LEVEL RIDGE OF HIGH PRESSURE UPSTREAM WILL APPROACH THE
AREA. UPPER LEVEL MODERATE NORTHWEST WINDS WILL PREVAIL WHILE MID
LEVEL LIGHT NORTH WINDS BECOME LIGHT NORTHEAST AFTER 26/15Z. EASTERN
EDGE OF A LOW TO MID LEVEL CLOUD FIELD IN THE VICINITY OF THE
CENTRAL COAST IS EXPECTED TO DISSIPATE THROUGH 26/00Z. WEAK ONSHORE
PRESSURE GRADIENT THROUGH 26/02Z AND AFTER 26/23Z OTHERWISE MODERATE
TO STRONG NORTHEASTERLY PRESSURE GRADIENT.

KLAX...SURFACE WIND WILL SHIFT TO 01007KT AFTER 26/04Z AND 04006KT
BETWEEN 26/10-26/15Z. LOW LEVEL WIND SHEAR LIKELY BETWEEN
26/04-26/15Z. OTHERWISE CURRENT SKY/VSBY CONDITIONS WILL PREVAIL.

KBUR...LOW LEVEL WIND SHEAR LIKELY BETWEEN 26/07-26/17Z. OTHERWISE
CURRENT SKY/VSBY CONDITIONS WILL PREVAIL.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.FIRE WEATHER...GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE AREA
THROUGH THIS MORNING. THE STRONGEST NORTHERLY WINDS WILL BE FOCUSED
ACROSS THE INTERSTATE 5 CORRIDOR THROUGH THE LOS ANGELES COUNTY
MOUNTAINS AND SANTA CLARITA VALLEY AS WELL AS THE SANTA MONICA
MOUNTAINS...WITH GUSTS IN THE 40 TO 50 MPH RANGE. THE NORTHERLY
WINDS ARE ALSO EXPECTED TO IMPACT THE SANTA BARBARA SOUTH
COAST...SAN FERNANDO VALLEY AND LOS ANGELES COAST FROM MALIBU TO THE
HOLLYWOOD HILLS...WITH GUSTS IN THE 30 TO 40 MPH RANGE. HUMIDITIES
ARE EXPECTED TO LOWER TO BETWEEN 10 AND 20 PERCENT MAINLY ACROSS LOS
ANGELES COUNTY WHERE THE DRIEST AIR RESIDES. BRIEF CRITICAL FIRE
WEATHER CONDITIONS CAN BE EXPECTED THROUGH TODAY FOR PORTIONS OF LOS
ANGELES COUNTY AS WELL AS THE SANTA YNEZ RANGE. HOWEVER DURATIONS
ARE NOT SUFFICIENTLY LONG TO WARRANT A RED FLAG WARNING AT THIS
TIME.

THE GUSTY NORTHERLY WINDS WILL HELP TO PRIME THE ALREADY DRY FUELS
ACROSS THE REGION. WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST
TONIGHT...WITH THE STRONGEST AND MOST WIDESPREAD SANTA ANA WIND
EVENT EXPECTED SO FAR THIS SEASON. RED FLAG WARNINGS ARE IN EFFECT
FOR MUCH OF VENTURA AND LOS ANGELES COUNTIES FROM TONIGHT THROUGH
EARLY SATURDAY AFTERNOON. THE STRONGEST WINDS WILL LIKELY OCCUR LATE
TONIGHT THROUGH FRIDAY IN THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...WHEN GUSTS IN THE 55 TO 65 MPH RANGE WILL BE LIKELY.
OFFSHORE WINDS GUSTING TO BETWEEN 40 AND 55 MPH CAN BE EXPECTED
ACROSS COASTAL AND VALLEY AREAS AS WELL. HUMIDITY LEVELS WILL
GENERALLY RANGE BETWEEN 10 AND 20 PERCENT FROM THURSDAY NIGHT
THROUGH EARLY FRIDAY MORNING...THEN LOWER TO BETWEEN 5 AND 10
PERCENT ACROSS MUCH OF THE WARNING AREA FRIDAY AFTERNOON INTO FRIDAY
EVENING. AFTER VERY POOR HUMIDITY RECOVERIES ON FRIDAY NIGHT...LOOK
FOR ANOTHER ROUND OF SINGLE DIGIT HUMIDITIES AND WARMER TEMPERATURES
ON SATURDAY. THERE WILL ALSO BE THE POTENTIAL FOR A BRIEF PERIOD OF
STRONG WINDS AND LOW HUMIDITIES ACROSS THE SANTA YNEZ RANGE AND
SOUTH COAST ON THURSDAY EVENING...ESPECIALLY NEAR MONTECITO
HILLS...THAT COULD RESULT IN A BRIEF PERIOD OF CRITICAL FIRE WEATHER
CONDITIONS FOR THOSE AREAS AS WELL.

IF FIRE IGNITION OCCURS...THIS SANTA ANA WIND EVENT WILL HAVE THE
POTENTIAL TO BRING RAPID SPREAD OF WILDFIRE DUE TO CRITICAL FIRE
WEATHER CONDITIONS AND CRITICALLY DRY FUELS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING (SEE LAXNPWLOX).
RED FLAG WARNING (SEE LAXRFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
GALE WARNING (SEE LAXMWWLOX).
GALE WATCH (LAXMWWLOX).

&&

PUBLIC...KJ
FIRE...GOMBERG
SYNOPSIS...GOMBERG/RAT

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 25, 6:00 AM PDT, 20 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU OCT 25 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-261300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU OCT 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS THE AREA THROUGH EARLY
THIS EVENING. OVERNIGHT TONIGHT AND INTO FRIDAY MORNING...THE WINDS
WILL SHIFT TO THE NORTHEAST...MARKING THE FIRST SIGNIFICANT SANTA
ANA WIND EVENT OF THE SEASON. THE STRONGEST WINDS WILL BE FOCUSED
THROUGH AND BELOW THE PASSES AND CANYONS OF VENTURA AND LOS ANGELES
COUNTIES...WHERE DAMAGING WIND GUSTS OVER 60 MPH ARE LIKELY. COASTAL
AND VALLEY PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL
GENERALLY SEE WIND GUSTS BETWEEN 35 AND 55 MPH. AS THE NORTHEASTERLY
WINDS DEVELOP...RELATIVE HUMIDITY WILL FALL. THE COMBINATION OF
GUSTY WINDS...VERY LOW RELATIVE HUMIDITY AND VERY DRY FUELS WILL
PRODUCE AN EXTENDED PERIOD OF CRITICAL FIRE WEATHER CONDITIONS ACROSS
LOS ANGELES AND VENTURA COUNTIES.

ACROSS THE COASTAL WATERS...GALE FORCE NORTHWESTERLY WINDS WILL
CONTINUE THIS AFTERNOON ACROSS THE OUTER WATERS. TONIGHT AND FRIDAY
MORNING...GALE FORCE NORTHEASTERLY WINDS ARE POSSIBLE ACROSS THE
INNER WATERS.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

THE GUSTY SANTA ANA WINDS WILL CONTINUE THROUGH THE DAY
FRIDAY...BEFORE DIMINISHING FRIDAY NIGHT AND SATURDAY. HOWEVER
ALTHOUGH THE OFFSHORE WINDS WILL DECREASE IN STRENGTH...CRITICAL
FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH SATURDAY AFTERNOON.

* HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* RED FLAG WARNING...........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

THOMPSON

Nearby

Small Craft Advisories in California, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.